MAUDE Adverse Event Report: SYNTHES GMBH 3.5MM TI LCP® METAPHYSEAL PLATE 9 HOLES; APPLIANCE, FIXATION, NAIL/BLADE/PLATE COMBINATION, METAL COMPOSITE

SYNTHES GMBH 3.5MM TI LCP® METAPHYSEAL PLATE 9 HOLES; APPLIANCE, FIXATION, NAIL/BLADE/PLATE COMBINATION, METAL COMPOSITE
Model Number 423.409
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Date of Event 01/01/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.Additional narrative: event occurred at an unknown date in 2022, after (b)(6) of 2022.Complainant part is expected to be returned for manufacturer review/investigation, but has yet to be received.Initial reporter is a synthes employee.The investigation could not be completed; no conclusion could be drawn, as no product was received.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Device report from japan reports an event as follows: it was reported that on (b)(6) 2021, a patient underwent orif surgery for a tibial shaft fracture with the plate in question.The surgery was completed successfully.It was confirmed via x-ray that no malfunction had occurred until (b)(6) 2022.On an unknown date in (b)(6) 2022, the breakage of the plate was confirmed and removal surgery was performed on (b)(6) 2022.The removal surgery was completed successfully without any surgical delay.This report is for a 3.5mm ti lcp® metaphyseal plate 9 holes.This is report 1 of 1 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.D9, g3: device returned 20-july-2022 g6: follow up #1 h2, h3, h6: device evaluated.Part # 423.409s lot # 1l78617 manufacturing site: (b)(4) release to warehouse date: 17 oct2018 a manufacturing record evaluation was performed for the finished article lot and no non-conformances were identified.The product was returned to depuy synthes for evaluation.The depuy synthes team conducted a visual inspection of the returned device.Visual analysis of the returned sample revealed that (lcp metaphyspl 3.5 9ho l125 ti) has broken in two pieces.The broken fragments were returned.No other problem was reported.A dimensional inspection was not performed for the lcp metaphyspl 3.5 9ho l125 ti due to post manufacturing damage.The observed condition of the device was consistent with a random component failure that may have been caused by exposure to excessive/unintended forces.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.The overall complaint was confirmed as the observed condition of the lcp metaphyspl 3.5 9ho l125 ti would contribute to the complained device issue.There is no indication that a design or manufacturing issue has caused the complaint condition and hence the root cause cannot be determined.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
3.5MM TI LCP® METAPHYSEAL PLATE 9 HOLES
Common Device Name
APPLIANCE, FIXATION, NAIL/BLADE/PLATE COMBINATION, METAL COMPOSITE
Manufacturer (Section D)
SYNTHES GMBH
eimattstrasse 3
oberdorf 4436
SZ  4436
Manufacturer (Section G)
WERK GRENCHEN
solothurnstrasse 186
grenchen 2540
SZ   2540
Manufacturer Contact
kate karberg
1302 wright lane east
west chester, PA 
3035526892
MDR Report Key14760080
Report Number8030965-2022-04209
Device Sequence Number6153038
Product Code LXT
UDI-Device Identifier10886982215987
UDI-Public(01)10886982215987
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K033805
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Device Explanted Year2022
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number423.409
Device Catalogue Number423.409S
Device Lot Number1L78617
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 05/25/2022
Supplement Date Received by Manufacturer07/20/2022
Initial Report FDA Received Date06/21/2022
Supplement Report FDA Received Date08/16/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/17/2018
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Unknown
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNK - SCREWS: LOCKING.
Outcome Attributed to Adverse Event Required Intervention;
Patient Age10 YR
Patient SexUnknown